| Model Number |
BEA25-90/I20-30 |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
Stenosis (2263)
| Date of Event |
12/06/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, and two (2) afx vela infrarenal's.Approximately five (5) years post initial procedure, during a routine follow up, there appeared to be a type iiib endoleak and the aneurysm had grown from 5.5cm to 7.5cm.The physician elected to reline the implanted afx2 bifurcated stent graft with a new afx2 bifurcated stent graft and the endoleak appeared to be resolved.During the deployment, after turning the yellow cap and pulling to release the wrapper, the wrapper would not come off.The issue was troubleshooted by pulling the contra yellow cover with significant force and pulling on the yellow cap strings with significant force at the same time.This released the wrapper.The patient is reported as doing well and expected to be discharged next day.(reported under mfr#: 3011063223-2024-00141).Approximately (3) three months post secondary procedure, routine follow up computed tomography (ct) scan showed that the limb appeared to be crushed.Intervention was planned for on (b)(6) 2024 but was cancelled.The current patient status is unknown.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the buckled graft (reported as crushed limb) complaint is unconfirmed.This is not consistent with the reported adverse event/incident.No contributing factors were identified.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.